Skip to content

Advertisement

You're viewing the new version of our site. Please leave us feedback.

Learn more

BMC Infectious Diseases

Open Access

Cutaneous drug-reactions to nevirapine: study of risk factors in 268 HIV-infected patients

  • L Badaoui1,
  • G Dabo1,
  • H Lamdini1,
  • R Bensghir1,
  • A Oulad Lahsen1,
  • M Sodqi1,
  • L Marih1,
  • A Chakib1 and
  • K Marhoum El Filali1
BMC Infectious Diseases201414(Suppl 2):P49

https://doi.org/10.1186/1471-2334-14-S2-P49

Published: 23 May 2014

Introduction

Several studies have shown a high prevalence of rash induced by nevirapine. The aim of this study was to identify risk factors associated with the occurrence of rash during the treatment with nevirapine of HIV-infected patients.

Materials and methods

A retrospective study was conducted in the infectious department diseases between January 2007 and October 2013. The study included all HIV-infected patients receiving HAART regimens that included nevirapine. The following data were collected: age, sex, CDC classification of HIV, CD4 and lymphocyte counts, plasma HIV RNA load, history of drug allergy, concomitant medication.

Results

During the study period, 268 HIV-infected patients were treated with HAART regimens including nevirapine. Nineteen developed cutaneous drug-reactions attributable to nevirapine (7. 09%). 16 women and 3 men; mean age: 38 (± 12) years old. The mean initial CD4 was 320 cell/mm3, we observed 17 cases of maculopapular exanthema and 2 case of DRESS, the hepatic cytolysis retouved in 5 cases. Female gender (84%), plasma HIV RNA load > 10 000 copies/ml (100%) constituted risk factors associated with rash. The niverapine has switched either Efavirenz or IP; no allergic event was detected after changing the niverapine.

Conclusion

The number of HIV-infected patients who are newly exposed to nevirapine is increasing worldwide. To minimize toxicity, clinicians must adhere to dosing guidelines, avoid prescribing the drug in patients with known increased risk of toxicity, and promptly recognize toxicities, which are mainly cutaneous and hepatic.

Authors’ Affiliations

(1)
Ibn Rochd University Hospital

Copyright

© Badaoui et al; licensee BioMed Central Ltd. 2014

This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. The Creative Commons Public Domain Dedication waiver (http://creativecommons.org/publicdomain/zero/1.0/) applies to the data made available in this article, unless otherwise stated.

Advertisement